Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 4, NWS Jackson, MS

March 31, 2005Covington County, Jefferson Davis County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 31, 2005, 3:52 AM CST for Covington County, Jefferson Davis County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2005, 3:52 AM CST (09:52 UTC)
Expired
Mar 31, 2005, 4:15 AM CST
In force
23 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Covington County, MS, Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 310955
FFWJAN
MSC031-065-311015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CST THU MAR 31 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITY OF COLLINS

* UNTIL 415 AM CST

* AT 352 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A BAND OF THUNDERSTORMS OVER JEFFERSON DAVIS   
  AND COVINGTON COUNTIES. RADAR INDICATES 2 TO 4 INCHES OF RAIN HAS 
  FALLEN IN THE PAST 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTISS
  AND MOUNT OLIVE.

AS MORE STORMS MOVE ACROSS THE AREA...ADDITIONAL RAINFALL AMOUNTS OF 
AROUND 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3140 8996 3150 8940 3180 8941 3173 8975
      3165 8996

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 11:45 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 30, 11:45 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CST WED MAR 30 2005

.UPDATE...HAVE CANCELED TORNADO WATCH FOR ALL AREAS. CONVECTION THAT
HAS DEVELOPED ALONG BOUNDARY APPROACHING NWRN ZONES HAS FAILED TO
INTENSIFY. STRONGER CONVECTION TO EITHER BRUSH OR REMAIN NORTH OF
NRN ZONES.

&&

.PREV DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT IS ON TAP
TONIGHT. STRONG LOW LEVEL MOISTURE TRANSPORT (340K+ 850MB THETAE
RIDGE AXIS THROUGH NORTH CENTRAL GULF) LATE THIS AFTERNOON COMBINED
WITH COLD MID LEVEL TEMPERATURES (500MB TEMPS -12 DEG G) IS
YIELDING STEEP MID LEVEL LAPSE RATES AND GREAT CONVECTIVE
INSTABILITY. DEEP LAYER SHEAR HAS INCREASED TO 50KT IN 0-6KM
LAYER...AND 0-1KM SHEAR HAS INCREASED TO >20KTS. A CAPPING INVERSION
750MB IS LIMITING THE DEVELOPMENT OF DEEP CONVECTION ATTM...BUT THE
CONTINUED MOISTURE TRANSPORT COMBINED WITH WEAK UPWARD FORCING AND
AN APPROACHING  PSEUDO-DRYLINE WILL ALLOW FOR THUNDERSTORMS TO ERUPT
QUICKLY EARLY THIS EVENING. THINKING HAS NOT CHANGED MUCH IN TERMS
OF CONVECTIVE EVOLUTION: TSTM INITIATION IS MOST LIKELY TO OCCUR
OVER NRN PORTIONS OF THE OUTLOOK AREA IN NOSE OF STRONG LOW LEVEL
THETAE RIDGE...WHERE THE CAP WILL ERODE MORE QUICKLY...AND THEN IT
SHOULD DEVELOP SOUTHWARD AS THE NIGHT WEARS ON. GIVEN THE DEGREE OF
INSTABILITY AND DEEP LAYER SHEAR EXPECTED (0-6KM SHEAR
50KM)...FAIRLY GOOD COVERAGE OF SEVERE WEATHER IS A STRONG
POSSIBILITY AND THE RISKS FOR LARGE HAIL/DMG WINDS/TORNADOES ARE
BEING CONVEYED IN THE HWO.

ALSO OF SIGNIFICANCE IS THE RISK FOR HEAVY RAINFALL LATE TONIGHT
INTO THE EARLY MORNING HOURS THURSDAY...ESPECIALLY TO THE EAST OF
INTERSTATE 55. MODELS ARE IN AGREEMENT ON KEEPING A RESERVOIR OF
HIGH CONVECTIVE INSTABILITY AND PRECIPITABLE WATER (1.50 INCHES)
UPSTREAM FROM TSTM ACTIVITY THAT DEVELOPS OVERNIGHT. CONVECTIVE
PRECIPITATION OVER THE SOUTHEAST WILL BE PERSISTENT AS IT CONTINUES
TO BE FED FROM THIS MOIST AND UNSTABLE AIRMASS...AND THIS COULD
RESULT IN LOCALIZED VERY HEAVY RAINFALL TOTALS.

EXPECT A RELATIVE LULL IN THE ACTION FROM MID MORNING UNTIL LATE
AFTERNOON THURSDAY. THE PRIMARY SHORTWAVE TROUGH WILL BEGIN TO
APPROACH LATE IN THE DAY...RESULTING IN A RAPID INCREASE IN
CONVECTIVE PRECIPITATION THURSDAY EVENING. GENERALLY SPEAKING...
SEVERE WEATHER IS LIKELY TO OCCUR THURSDAY NIGHT AS DEEP LAYER SHEAR
WILL BE STRONG AND CONVECTIVE INSTABILITY SHOULD BE GREAT...BUT
FORECAST DETAILS ARE NOT OF HIGH CONFIDENCE AS MUCH WILL DEPEND ON
WHAT HAPPENS TONIGHT. MODELS DO SUGGEST THAT AN EAST-WEST ORIENTED
BOUNDARY WILL SET UP SOMEWHERE BETWEEN I-20 AND HWY 82...AND THIS
COULD CERTAINLY ENHANCE SEVERE WEATHER POTENTIAL IF IT HAPPENS. BEST
GUESS AT THIS TIME IS THAT SOME SORT OF LINEAR CONVECTIVE SYSTEM
WILL DEVELOP OVER THE ARKLATEX REGION IN THE EVENING AND SWEEP
EASTWARD ACROSS THE REGION...BRINGING THE POTENTIAL FOR SEVERE
WEATHER AND VERY HEAVY RAINFALL. DEPENDING ON HOW MUCH RAIN OCCURS
TONIGHT...ADDITIONAL HEAVY RAIN THURSDAY NIGHT COULD RESULT IN
FLOODING PROBLEMS. /EC/

.LONG TERM...FRI BULK OF PRECIP LOOKS TO BE INTO AL BUT THERE WILL
STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS CAA SQUEEZES
EVERYTHING OUT OF THE ATMOSPHERE. ONE PROBLEM WE WILL HAVE FRI WILL
BE WINDS. H925 WINDS AT H925 ARE UP TO 30KTS. WITH STRONG CAA IN
THE MID LEVELS...UNIDIRECTIONAL WINDS UP TO H7 AND 6 HR SFC PRESSURE
RISES B/T 7 AND 8 MB DURING THE AFTERNOON AND EVENING HRS...WE WILL
HAVE NO PROBLEM TRANSPORTING THESE STRONGER WINDS DOWN TO THE SFC. A
WIND ADV WILL POSSIBLY BE NEEDED FOR THE FRI AFTERNOON/EVENING.
WINDS WILL FINALLY BEGIN TO DIE DOWN LATE SAT MORNING AS THE STRONG
CAA IN THE MIDLEVELS MOVES TO THE EAST.

AFTER AN ACTIVE 48HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL
RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES
THE LANDSCAPE SAT THROUGH MIDDAY MONDAY. NW WINDS IN THE LL WILL KEEP
TEMPS BELOW NORMAL SAT BUT BY SUN WEST WINDS IN THE LOWER AND MID
LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS WARM FROM 2C FRI TO
CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO H85 MAY BE A PROBLEM
UNTIL MONDAY WHEN WINDS BECOME MORE UNIDIRECTIONAL UP TO THAT LEVEL.
SFC MOISTURE FROM RAINS THU AND INTO FRI WILL HELP KEEP TEMPS DOWN AS
WELL. I WILL USE H925 TEMPS AS A BASE FOR FORECAST HIGHS SAT AND SUN
KEEPING TEMPS AT OR JUST BELOW MEX GUIDANCE AND THEN I WILL USE H85
TEMPS FOR MON HIGHS. BY MON AFTERNOON THE SFC HIGH WILL BE SITUATED
JUST OFF THE SESTRN CONUS AND SOUTHERLY WINDS WILL ONCE AGAIN
TRANSPORT MOISTURE BACK INTO THE REGION. THIS IS AGREED BY ALL OF THE
EXTENDED RANGE MODELS. A STRONG S/W WILL APPROACH OUT OF THE NW
LATE TUE AND THIS WILL BRING SHRA AND TSRA BACK INTO THE FORECAST
BY LATE TUE/EARLY WED. /CAB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03
SHORT TERM: EC
LONG TERM: CAB
Hazardous weather outlook, Mar 30, 10:35 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CST WED MAR 30 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
312139-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1035 PM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SCATTERED SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY OVER
NORTHEAST MISSISSIPPI EAST OF A LINE FROM EUPORA TO CARTHAGE TO
NEWTON. ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR MUCH OF THE
REMAINDER OF THE FORECAST AREA...GENERALLY NORTH AND EAST OF A
LINE FROM DELHI TO JACKSON TO MONTICELLO. STRONG STORMS MAY
DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BUT
THEY SHOULD REMAIN BELOW SEVERE LIMITS.

LARGE HAIL WILL BE THE PRIMARY RISK WITH SEVERE STORMS. DAMAGING
WINDS AND ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY.

DEEP MOISTURE HAS SETTLED INTO PLACE OVER THE LOWER MISSISSIPPI
VALLEY. A DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL
HELP TO SHIFT A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI
TONIGHT.

AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND
THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE
THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING
WINDS TONIGHT.
IN ADDITION...INCREASING LOW LEVEL WIND SHEAR ALONG AND EAST OF
THE INTERSTATE 55 CORRIDOR WILL GIVE STORMS HERE AN ENHANCED
POTENTIAL TO PRODUCE TORNADOES.

THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO
THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS.
HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO
LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE
NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO
INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS
OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE
SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK.

...FLOODING...
LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE
FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL
TOTALS OVER 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE
LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY
MORNING.

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM
THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE
LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY
NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING
MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT
WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET
STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO
CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME
IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING
SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF
SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE
FORECAST AREA.

THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE
CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW
BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS.   THIS IS
DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE.

 IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF
WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE
POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS
EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON
AREAS OF ALREADY-SATURATED GROUND.  LOCAL STORM TOTALS OF 3 TO 5
INCHES ARE EXPECTED.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TONIGHT.
ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT FOR MOST OF
THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR PORTIONS OF THE
REGION DURING THE DAY TOMORROW.

OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 30, 9:56 PM CST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CST WED MAR 30 2005

MSZ053>054-059>062-310500-
ADAMS MS-CLAIBORNE MS-COPIAH MS-FRANKLIN MS-
JEFFERSON MS-LINCOLN MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 107 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 6 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH

IN SOUTH CENTRAL MISSISSIPPI

LINCOLN

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...
PORT GIBSON...FAYETTE...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
BUDE...ROXIE AND MEADVILLE

MSZ025>033-035>039-042>052-055>058-063>066-072>074
-310700-
ATTALA MS-CARROLL MS-CHOCTAW MS-CLARKE MS-CLAY MS-
COVINGTON MS-FORREST MS-GRENADA MS-HINDS MS-HOLMES MS-
HUMPHREYS MS-JASPER MS-JEFFERSON DAVIS MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE MS-
LEFLORE MS-LOWNDES MS-MADISON MS-MARION MS-
MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-
WARREN MS-WEBSTER MS-WINSTON MS-YAZOO MS-

TORNADO WATCH NUMBER 107 REMAINS VALID UNTIL 1 AM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 36 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
VICKSBURG...GREENWOOD...WEST POINT...COLUMBUS...MAGEE...
MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH...PRENTISS...
BASSFIELD...LAUREL...YAZOO CITY...BAY SPRINGS...HEIDELBERG...
JACKSON...MACON...BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...
NEWTON...UNION...DECATUR...CONEHATTA...GRENADA...STARKVILLE...
PHILADELPHIA...PEARL RIVER...MONTICELLO...NEW HEBRON...WINONA...
COLUMBIA...VAIDEN...NORTH CARROLLTON...CARROLLTON...MERIDIAN...
ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA...
WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE...
LOUISVILLE...HATTIESBURG...DE KALB AND SCOOBA

03
Special weather statement, Mar 30, 10:54 PM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1054 PM CST WED MAR 30 2005

MSZ047-055>058-063>066-072>074-310600-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAWRENCE MS-
MARION MS-SIMPSON MS-SMITH MS-WARREN MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 107 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 12 COUNTIES

IN CENTRAL MISSISSIPPI

SIMPSON               SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...VICKSBURG...MAGEE...MENDENHALL...
HATTIESBURG...TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD...
LAUREL...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...MONTICELLO...NEW HEBRON...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...COLLINS AND MOUNT OLIVE

MSZ025>033-035>039-042>046-048>052-310700-
ATTALA MS-CARROLL MS-CHOCTAW MS-CLAY MS-GRENADA MS-
HINDS MS-HOLMES MS-HUMPHREYS MS-KEMPER MS-
LAUDERDALE MS-LEAKE MS-LEFLORE MS-LOWNDES MS-
MADISON MS-MONTGOMERY MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-WEBSTER MS-
WINSTON MS-YAZOO MS-

TORNADO WATCH NUMBER 107 REMAINS VALID UNTIL 1 AM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
YAZOO

IN EAST CENTRAL MISSISSIPPI

KEMPER                LAUDERDALE            NESHOBA
NEWTON                NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
GREENWOOD...WEST POINT...COLUMBUS...KOSCIUSKO...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...YAZOO CITY...JACKSON...MACON...
BROOKSVILLE...NEWTON...UNION...DECATUR...CONEHATTA...GRENADA...
STARKVILLE...PHILADELPHIA...PEARL RIVER...WINONA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...MERIDIAN...ACKERMAN...WEIR...
EUPORA...MABEN...MATHISTON...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...BELZONI...ISOLA...LOUISVILLE...CARTHAGE...
DE KALB AND SCOOBA

03
Special weather statement, Mar 30, 11:31 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CST WED MAR 30 2005

MSZ025>033-035>039-042>046-048>052-310631-
ATTALA MS-CARROLL MS-CHOCTAW MS-CLAY MS-GRENADA MS-
HINDS MS-HOLMES MS-HUMPHREYS MS-KEMPER MS-
LAUDERDALE MS-LEAKE MS-LEFLORE MS-LOWNDES MS-
MADISON MS-MONTGOMERY MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-WEBSTER MS-
WINSTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 107 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 24 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
YAZOO

IN EAST CENTRAL MISSISSIPPI

KEMPER                LAUDERDALE            NESHOBA
NEWTON                NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
GREENWOOD...WEST POINT...COLUMBUS...KOSCIUSKO...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...YAZOO CITY...JACKSON...MACON...
BROOKSVILLE...NEWTON...UNION...DECATUR...CONEHATTA...GRENADA...
STARKVILLE...PHILADELPHIA...PEARL RIVER...WINONA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...MERIDIAN...ACKERMAN...WEIR...
EUPORA...MABEN...MATHISTON...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...BELZONI...ISOLA...LOUISVILLE...CARTHAGE...
DE KALB AND SCOOBA

03
Special weather statement, Mar 31, 1:30 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
112 IN EFFECT UNTIL 8 AM CST FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 2:17 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             COLLINSVILLE            32.49N 88.84W
03/31/2005  0.75 INCH        LAUDERDALE         MS   BROADCAST MEDIA

&&

CME
Special weather statement, Mar 31, 2:20 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:32 PM CSTSevere Thunderstorm WarningJANForrest43 min
Mar 30, 6:43 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith62 min
Mar 30, 7:06 PM CSTSevere Thunderstorm WarningJANJones39 min
Mar 30, 7:26 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton, Scott, Smith49 min
Mar 30, 7:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper63 min
Mar 30, 7:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton58 min
Mar 30, 8:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee58 min
Mar 30, 8:26 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha64 min
Mar 30, 8:37 PM CSTSevere Thunderstorm WarningJANClay53 min
Mar 30, 8:52 PM CSTSevere Thunderstorm WarningJANNoxubee23 min
Mar 31, 12:58 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 31, 1:06 AM CSTSevere Thunderstorm WarningJANForrest, Jones24 min
Mar 31, 1:18 AM CSTSevere Thunderstorm WarningJANLamar27 min
Mar 31, 1:19 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale56 min
Mar 31, 1:40 AM CSTSevere Thunderstorm WarningJANClarke35 min
Mar 31, 1:45 AM CSTSevere Thunderstorm WarningJANForrest, Jones75 min
Mar 31, 2:04 AM CSTSevere Thunderstorm WarningJANScott41 min
Mar 31, 2:26 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba64 min
Mar 31, 2:32 AM CSTSevere Thunderstorm WarningJANClarke43 min
Mar 31, 2:34 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion41 min
Mar 31, 2:37 AM CSTSevere Thunderstorm WarningJANJones23 min
Mar 31, 3:18 AM CSTFlash Flood WarningJANLauderdale, Newton3 hr
Mar 31, 3:41 AM CSTSevere Thunderstorm WarningJANCovington, Jones64 min
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 4:05 AM CSTSevere Thunderstorm WarningJANJasper, Smith55 min
Mar 31, 4:41 AM CSTFlash Flood WarningJANClarke, Jasper, Jones3 hr
Mar 31, 4:46 AM CSTSevere Thunderstorm WarningJANNewton44 min
Mar 31, 6:10 AM CSTFlash Flood WarningJANLamar, Marion3 hr
Mar 31, 6:22 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion68 min
Mar 31, 6:29 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 7:04 AM CSTFlash Flood WarningJANForrest3 hr
Mar 31, 7:42 AM CSTFlash Flood WarningJANJones2 hr

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.